One-dimensional bargaining with Markov recognition probabilities

P.J.J. Herings*, A. Predtetchinski

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

70 Downloads (Pure)


We study a process of bargaining over alternatives represented by points in the unit interval. The paper focuses on the asymptotic behavior of the subgame perfect equilibrium in stationary strategies as the continuation probability approaches one. We give a complete characterization of the limit of the equilibrium proposals as the generalized fixed point of the decumulative distribution of the players' ideal points as induced by the recognition probabilities. In contrast to the existing literature, we find no general relationship between the limit equilibrium proposals and either the nash bargaining solution or the median voter outcome.
Original languageEnglish
Pages (from-to)189-215
Number of pages27
JournalJournal of Economic Theory
Issue number1
Publication statusPublished - 1 Jan 2010

Cite this